Hail, Effingham
- When
- March 25, 9:02 AM CST
- Where
- Effingham County, 2 mi E of Mason
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.950, -88.583
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Mar 25, 1:00 AM CST, 8 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 100 AM CST TUE MAR 25 2003 MAIN FORECAST CONCERNS WITH THIS PACKAGE INCLUDE LINGERING CLOUDS AND PRECIP CHANCES TODAY...AND TIMING OF VIGOROUS SYSTEM AT THE END OF THE WEEK. 06Z SURFACE ANALYSIS SHOWED COLD FRONT ACROSS CWA...STRETCHING FROM NEAR CMI TO JUST SOUTH OF IJX. MOISTURE INFLUX FROM THE GULF HAS BEEN RATHER WEAK TODAY. SURFACE DEWPOINTS CURRENTLY ONLY IN THE MIDDLE TO UPPER 40S...WITH MEAGER DEWPOINT POOLING INTO THE LOWER 50S RIGHT ALONG FRONT. RADAR IMAGERY DEPICTED SCATTERED SHOWERS AND THUNDERSTORMS MAINLY BEHIND SURFACE FRONT...ALIGNED ALONG AND AHEAD OF 850MB FRONT. GOOD DYNAMICS IN PLACE WITH 110-KNOT JET STREAK INDICATED ACROSS GREAT LAKES...HOWEVER BEST INSTABILITY REMAINS WELL TO THE SW OF ILLINOIS. LATEST IR SATELLITE IMAGERY INDICATED WARMING CLOUD TOPS WITH THE WAVE OF CONVECTION CURRENTLY MOVING THROUGH THE AREA. FIRST CONCERN WOULD BE WHEN TO END PRECIP CHANCES TODAY...AS FRONT SLOWLY SINKS SOUTHWARD. 00Z MESOETA DROPS FRONT THROUGH ALL BUT FAR SE CWA BY 12Z TUES...THEN TAKES IT TO ALONG OHIO RIVER BY 21Z TUES. ANOTHER WAVE CURRENTLY ACROSS OKLAHOMA WILL RIDE ALONG FRONT...KEEPING PRECIP CHANCES ALIVE FOR MUCH OF THE DAY ACROSS THE SE. ELSEWHERE...CLOUDS WILL LINGER INTO THE AFTERNOON...AS 1000-500MB RH REMAINS AT OR ABOVE 60 PERCENT...WHICH HAS DELINEATED CLOUD COVER QUITE WELL THIS EVENING. WILL KEEP SKIES MOSTLY CLOUDY ACROSS ALL BUT NW ZONES TODAY...WITH MORNING SHOWER WORDING CENTRAL AND EAST...AND SHOWERS AND THUNDERSTORMS LIKELY SE. RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION TONIGHT...PROVIDING MOSTLY CLEAR SKIES AND LIGHT WINDS. TEMPS SHOULD DROP TO NEAR MAV GUIDANCE IN THE LOWER TO MIDDLE 30S. AFTER THAT...ETA AND GFS ARE IN GOOD AGREEMENT THROUGH THURSDAY. HIGH MOVES OFF TO THE EAST...ALLOWING RETURN FLOW TO BEGIN ON WEDNESDAY. BOTH MODELS ARE AMPLIFYING NEXT SYSTEM AS IT CROSSES THE ROCKIES ON THURSDAY...FORMING VIGOROUS SURFACE LOW ACROSS PLAINS STATES. SYSTEM IS DELAYED BY ABOUT 12 HOURS FROM PREVIOUS MODEL RUNS...LEAVING CWA IN STRONG WAA PATTERN ON THURSDAY. ETA 850MB TEMPS RISE INTO THE 10 TO 12C RANGE...INDICATING SURFACE TEMPS SIMILIAR TO READINGS YESTERDAY. AS A RESULT...WILL RAISE HIGH TEMPS INTO THE LOWER TO MIDDLE 70S FOR THURSDAY. AFTER THAT...GFS TAKES PLAINS LOW INTO THE GREAT LAKES ON FRIDAY...SWINGING STRONG COLD FRONT THROUGH REGION. SHOULD SEE ROUND OF SHOWERS AND THUNDERSTORMS ON FRIDAY...WITH SHARPLY COLDER AIR FILTERING IN BY LATE IN THE DAY INTO SATURDAY. 850 TEMPS PLUNGE TO -8 TO -10C FOR SATURDAY...WHILE 1000-500MB THICKNESSES DROP TO 515 TO 520. WEAK SURFACE TROUGH COMBINED WITH VORTICITY LOBE...SHOULD KEEP SKIES CLOUDY ON SATURDAY. WILL ALSO MAINTAIN -RASN WORDING...AS LIGHT QPF VALUES ARE STILL BEING INDICATED BY GFS. .ILX...NONE BARNES
ILZ027>031-036>038-040>057-061>063-066>068-071>073-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 600 AM CST TUE MAR 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST ILLINOIS THIS MORNING. A COLD FRONT ACROSS SOUTHERN ILLINOIS WILL CAUSE SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGHOUT THE MORNING ACROSS PARTS OF CENTRAL ILLINOIS AND ALL DAY ACROSS SOUTHEAST ILLINOIS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER ROUND OF POTENTIALLY STRONG THUNDERSTORMS IS EXPECTED ON FRIDAY AS A STRONG STORM SYSTEM MOVES FROM THE CENTRAL PLAINS INTO THE GREAT LAKES. A TRAILING COLD FRONT IS EXPECTED TO MOVE ACROSS CENTRAL AND SOUTHEAST ILLINOIS BRINGING THE POSSIBILITY OF STRONG THUNDERSTORMS TO THE REGION ON FRIDAY. MUCH COLDER AIR WILL FILTER INTO THE AREA FOR THE WEEKEND. THERE IS SOME POTENTIAL FOR SNOW SATURDAY MORNING. HOWEVER...DUE TO WARM GROUND TEMPERATURES...LITTLE OR NO ACCUMULATION IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. EH
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2003Every state in 2003This day in weather historyWarnings in Illinois, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5346502.